Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 10, 2014, 9:40 AM CDT for Mahaska County, Wapello County, Iowa. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2014, 9:40 AM CDT (14:40 UTC)
- Expired
- Sep 11, 2014, 2:38 PM CDT
- In force
- 29 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
263
WGUS83 KDMX 101440
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
940 AM CDT WED SEP 10 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...MIDDLE
RIVER...SOUTH RIVER...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...DECATUR...
MADISON...POLK...WAPELLO...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-111440-
/O.NEW.KDMX.FL.W.0050.140910T1440Z-140911T1938Z/
/EDYI4.1.ER.140910T1302Z.140910T1800Z.140910T1938Z.NO/
940 AM CDT WED SEP 10 2014
* UNTIL THIS AFTERNOON.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 61.3 FEET...OR 0.3 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 61.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE THIS AFTERNOON.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-111440-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-140912T0849Z/
/OTMI4.1.ER.140910T1008Z.140911T0000Z.140911T0849Z.NO/
940 AM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL EARLY THURSDAY MORNING.
* AT 9:20 AM WEDNESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.1 FEET...OR 2.1 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC153-111440-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-140913T1800Z/
/DEMI4.2.ER.140910T1218Z.140911T0600Z.140912T1800Z.NO/
940 AM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL FRIDAY AFTERNOON.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 12.6 FEET...OR 0.6 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 16.0 FEET...OR 4.0 FEET ABOVE FLOOD STAGE...
AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT 16.0 FEET...SOUTHWEST 30TH STREET IS CLOSED FROM
GEORGE FLAGG PARKWAY TO BELL AVENUE. GEORGE FLAGG PARKWAY IS
CLOSED FROM SOUTHWEST 30TH STREET TO SOUTHWEST 28TH STREET.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC121-181-111440-
/O.EXT.KDMX.FL.W.0044.000000T0000Z-140912T1000Z/
/IDNI4.1.ER.140910T0745Z.140910T1800Z.140911T1000Z.NR/
940 AM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
HILL...TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 24.1 FEET...OR 1.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 24.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...WATER REACHES THE SOUTH SHOULDER OF
HIGHWAY G24. NUMEROUS COUNTY GRAVEL ROADS ARE OVERTOPPED.
&&
LAT...LON 4139 9376 4151 9347 4149 9338 4141 9354
4135 9373 4139 9376
$$
IAC181-111440-
/O.EXT.KDMX.FL.W.0045.000000T0000Z-140911T1552Z/
/AKWI4.1.ER.140910T0839Z.140910T1415Z.140910T1552Z.NO/
940 AM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO
THE DES MOINES RIVER.
* UNTIL THIS MORNING.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 29.8 FEET...OR 0.8 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 28.3 FEET...WATER COVERS PORTIONS OF IOWA 92 BETWEEN
MILE MARKERS 137.5 AND 139.
&&
LAT...LON 4138 9333 4130 9347 4135 9350 4148 9336
4148 9333 4138 9333
$$
IAC053-111440-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-140913T0808Z/
/DVSI4.1.ER.140910T0601Z.140911T0000Z.140912T0808Z.NO/
940 AM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY FRIDAY MORNING.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 14.5 FEET...OR 2.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.5 FEET...OR 3.5 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$1 follow-up statement
975
WGUS83 KDMX 102019
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
319 PM CDT WED SEP 10 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...NORTH
RIVER...SOUTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MADISON...
POLK...WAPELLO...WARREN
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...MIDDLE RIVER...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR...MADISON...
WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-102049-
/O.CAN.KDMX.FL.W.0050.000000T0000Z-140911T1938Z/
/EDYI4.1.ER.140910T1302Z.140910T1430Z.140910T1833Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR
TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 60.8 FEET...OR 0.2 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 57.0 FEET THURSDAY MORNING.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-112018-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-140912T1121Z/
/OTMI4.1.ER.140910T1008Z.140910T1350Z.140911T1121Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL THURSDAY MORNING.
* AT 2:20 PM WEDNESDAY THE STAGE WAS 11.9 FEET...OR 0.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC153-112018-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-140913T1700Z/
/DEMI4.1.ER.140910T1218Z.140911T0000Z.140912T1700Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY FRIDAY...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL MIDDAY FRIDAY.
* AT 1:45 PM WEDNESDAY THE STAGE WAS 13.9 FEET...OR 1.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.5 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE MIDDAY FRIDAY.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
PARK.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC121-181-112018-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-140913T0000Z/
/NRWI4.1.ER.140911T1200Z.140911T1200Z.140912T0000Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL THURSDAY EVENING.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 21.1 FEET...OR 0.9 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$
IAC121-181-112018-
/O.CON.KDMX.FL.W.0044.000000T0000Z-140912T1000Z/
/IDNI4.1.ER.140910T0745Z.140910T1915Z.140911T1000Z.NR/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
HILL...TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 24.5 FEET...OR 1.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...WATER REACHES THE SOUTH SHOULDER OF
HIGHWAY G24. NUMEROUS COUNTY GRAVEL ROADS ARE OVERTOPPED.
&&
LAT...LON 4139 9376 4151 9347 4149 9338 4141 9354
4135 9373 4139 9376
$$
IAC181-112018-
/O.EXT.KDMX.FL.W.0045.000000T0000Z-140912T0059Z/
/AKWI4.1.ER.140910T0839Z.140910T1715Z.140911T0059Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO
THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 29.9 FEET...OR 0.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 28.3 FEET...WATER COVERS PORTIONS OF IOWA 92 BETWEEN
MILE MARKERS 137.5 AND 139.
&&
LAT...LON 4138 9333 4130 9347 4135 9350 4148 9336
4148 9333 4138 9333
$$
IAC053-112018-
/O.CON.KDMX.FL.W.0047.000000T0000Z-140913T0808Z/
/DVSI4.1.ER.140910T0601Z.140911T1200Z.140912T0808Z.NO/
319 PM CDT WED SEP 10 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY FRIDAY MORNING.
* AT 2:00 PM WEDNESDAY THE STAGE WAS 13.4 FEET...OR 1.4 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.7 FEET...OR 2.7 FEET ABOVE FLOOD STAGE...
THURSDAY MORNING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:09 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 10, 6:09 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 609 AM CDT WED SEP 10 2014 .UPDATE... ISSUED AT 411 AM CDT WED SEP 10 2014 UPDATED TO CANCEL FLASH FLOOD WATCH. && .SHORT TERM /TODAY/... ISSUED AT 338 AM CDT WED SEP 10 2014 MAIN SYSTEM BEGINNING TO PULL AWAY EARLY TODAY WITH REMAINING CONVECTION EXITING THE SOUTHEAST EARLY TODAY AND A DEFORMATION AXIS LIGHT RAIN STILL OCCURRING OVER THE NORTH THROUGH MID MORNING. THE FLASH FLOOD WATCH WILL BE CANCELED FOR THE 4 AM PACKAGE WITH THE REMAINING COUNTIES ALREADY IN WARNING...AND LITTLE IF ANY ADDITIONAL RAINFALL EXPECTED THIS MORNING. CLOUDS WILL HOLD ON AND COLDER CONDITIONS WITH INCREASING NORTH WINDS WILL BRING THE COOLER AIR ACROSS THE REGION FOR THE REMAINDER OF TODAY. AS THE LOW PULLS AWAY...GRADUALLY THE PRECIPITATION WILL END AND CLOUDS WILL BEGIN TO SHOW SOME EROSION BY LATE IN THE AFTERNOON OR EARLY EVENING HOURS. BY MID TO LATE AFTERNOON... TEMPERATURES SHOULD COOL INTO THE LOWER TO MID 50S ACROSS THE NORTHWEST AND IN THE MID 60S IN THE SOUTHEAST. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 338 AM CDT WED SEP 10 2014 DRY CONDITIONS EXPECTED TONIGHT WITH SOME LINGERING LOW STRATUS EXPECTED TO REMAIN THROUGH THE NIGHT INTO THURSDAY MORNING. MAY SEE SOME PEEKS OF SUN EARLY THURSDAY...BUT A WEAK UPPER LEVEL DISTURBANCE PUSHING EASTWARD THROUGH THE REGION ALOFT SHOULD KEEP SOME CLOUD COVER ACROSS THE AREA THROUGH THE DAY. A LARGER UPPER LEVEL WAVE DIGS INTO THE CENTRAL US BY FRIDAY...WITH AN AREA OF PRECIPITATION EXPECTED ALONG ANOTHER COLD FRONT DROPPING THROUGH THE STATE AND BAROCLINIC ZONE SITUATED ACROSS THE REGION ALOFT. THIS WILL BRING IN ANOTHER REINFORCING SHOT OF COLD AIR FOR LATE FRIDAY INTO SATURDAY. PRECIP AMOUNTS SHOULD BE FAIRLY LIGHT AROUND A TENTH TO QUARTER OF AN INCH. A LARGE AREA OF HIGH PRESSURE THEN BUILDS INTO THE STATE FOR THE WEEKEND WITH DRY AND COOL CONDITIONS EXPECTED. ANOTHER SHORTWAVE TROUGH DROPS THROUGH THE CWA SUNDAY NIGHT INTO EARLY MONDAY WHICH COULD BRING ANOTHER CHANCE FOR SOME LIGHT SHOWERS...WITH DRY CONDITIONS EXPECTED TO RESUME INTO THE MIDDLE OF NEXT WEEK AS ANOTHER LARGE AREA OF HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES THROUGHOUT THE PERIOD WILL BE WELL BELOW AVERAGE FOR THIS TIME OF YEAR AS H85 TEMPS DROP INTO THE SINGLE DIGITS ABOVE ZERO OVER THE NEXT FEW DAYS...AND RECOVER SOME INTO THE WEEKEND. CLOUDS ARE EXPECTED ACROSS THE AREA FOR THURSDAY INTO FRIDAY ALONG WITH THE PRECIP CHANCES FRIDAY WHICH WILL HELP KEEP TEMPS EVEN COOLER. SOME NEAR RECORD MINIMUM HIGH TEMPERATURES ARE POSSIBLE ACROSS MUCH OF THE AREA FOR THURSDAY INTO FRIDAY. SKIES ARE EXPECTED TO CLEAR OUT FRIDAY NIGHT WITH THE HIGH SETTLING INTO THE AREA AND LIGHT WINDS WHICH WILL ALLOW TEMPS TO DROP INTO THE 30S ACROSS THE AREA...ALLOWING FOR NEAR RECORD LOW TEMPERATURES POSSIBLY BY SATURDAY MORNING. THERE MAY BE THE POTENTIAL FOR SOME PATCHY FROST EARLY SATURDAY MORNING AS WELL...BUT THERE IS SOME UNCERTAINTY IN HOW LONG THE CLOUD COVER MAY LINGER ACROSS PORTIONS OF THE AREA FRIDAY NIGHT. TEMPS THEN REBOUND SOME INTO THE WEEKEND AND EARLY NEXT WEEK...BUT OVERALL REMAIN BELOW THE SEASONAL AVERAGES. && .AVIATION...10/12Z ISSUED AT 609 AM CDT WED SEP 10 2014 LIFR/IFR CIGS AROUND WITH A FEW HOLES IN THE LOW STRATUS. NORTHWEST WINDS TO INCREASE THROUGH THE DAY AND THEN DIMINISH THIS EVENING. LOW STRATUS TO LIFT TO MAINLY MVFR BY MID DAY AND REMAIN THROUGH THE FORECAST PERIOD. MAJORITY OF STEADY PRECIPITATION HAS ENDED...BUT SOME DRIZZLE REMAINS WITH VSBYS IN THE MVFR AND LOW VFR RANGE. && .HYDROLOGY... ISSUED AT 338 AM CDT WED SEP 10 2014 SOME PORTIONS OF THE AREA REMAIN UNDER FLASH FLOOD WARNINGS FROM HEAVY RAINFALL EARLIER IN THE NIGHT. ADDITIONALLY RAPID RISES HAVE BEEN OBSERVED ON MANY CREEKS AND STREAMS WITH EXPECTED RISES ON THE MAIN STEM RIVERS OVER THE NEXT FEW DAYS. RIVERS THAT ARE EXPECTED TO GO INTO FLOOD WILL MAINLY CLIMB INTO THE MINOR CATEGORY...BUT A FEW SPOTS MAY HAVE SOME MODERATE FLOODING. LITTLE RAINFALL IS EXPECTED IN THE COMING DAYS...WITH DRY CONDITIONS OVER THE WEEKEND. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...REV LONG TERM...BEERENDS AVIATION...BEERENDS HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 10, 4:41 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 441 AM CDT WED SEP 10 2014 IAZ057>062-070>075-081>086-092>097-111000- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 441 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>028-033>039-044>050-111000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 441 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A POTENTIAL FOR PATCHY FROST DURING THE EARLY MORNING HOURS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJB
In the hours before
Local storm report, Sep 10, 8:27 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 4 SSW WINTERSET 41.29N 94.06W
09/09/2014 MADISON IA LAW ENFORCEMENT
2400 BLOCK OF PAMMEL PARK ROAD FLOODED -
DEPTH OF WATER UNKNOWN.
&&Local storm report, Sep 10, 8:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
836 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM FLOOD CRESTON 41.06N 94.36W
09/10/2014 UNION IA LAW ENFORCEMENT
WATER OVER ROAD ON BRIDGE ON P64 ... GRAVEL
ROAD AT 210TH AVENUE WATER OVER ROAD OR
DAMAGED LATE TUESDAY NIGHT - TIME UNKNOWN
AND WATER DEPTH UNKNOWN. MANY RURAL ROADS
WITH DAMAGE.
&&Local storm report, Sep 10, 8:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM FLASH FLOOD 3 NW SPRING HILL 41.45N 93.68W
09/10/2014 WARREN IA LAW ENFORCEMENT
HIGHWAY 28 SHUTDOWN AND PORTIONS OF S23
COVERED WITH WATER - ALSO CLOSED FOR A TIME.
&&Local storm report, Sep 10, 8:42 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM FLASH FLOOD 5 N INDIANOLA 41.43N 93.56W
09/10/2014 WARREN IA LAW ENFORCEMENT
BANNER LAKES - SOMERSET STATE PARK ...
SOMERSET RD NORTH OF INDIANOLA AT 65/69
CLOSED DUE TO FLOODING.
&&Local storm report, Sep 10, 8:51 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
851 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 NW BEACON 41.29N 92.70W
09/10/2014 MAHASKA IA LAW ENFORCEMENT
MUCHAKINOCK CREEK OUT OF BANKS 1.5 MILES
WEST OF HIGHWAY 163 ON HIGHWAY 92. ROAD
CLOSED.
&&Local storm report, Sep 10, 8:55 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 AM CDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM FLASH FLOOD 2 WSW ALBIA 41.02N 92.85W
09/10/2014 MONROE IA LAW ENFORCEMENT
WATER OVER ROAD ON OLD HIGHWAY 34 AND 189TH
STREET - PORTION OF ROAD CLOSED DUE TO
FLOODING AT THIS LOCATION.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:07 PM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Wayne | 11 hr |
| Sep 9, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Sep 9, 8:07 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 11 hr |
| Sep 9, 8:34 PM CDT | Special Weather Statement | DMX | Cass | 26 min |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 64 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Warren | 41 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 55 hr |
| Sep 9, 9:49 PM CDT | River Flood Warning | DMX | Decatur | 3 days |
| Sep 9, 9:54 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Madison, Union | 6 hr |
| Sep 10, 12:46 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more | 6 hr |
| Sep 10, 2:53 AM CDT | River Flood Warning | DMX | Davis, Wapello | 53 hr |
| Sep 10, 3:05 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Sep 10, 3:48 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Sep 10, 6:01 AM CDT | Areal Flood Warning | DMX | Clarke, Ringgold, Union | 12 hr |
| Sep 10, 6:21 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 12 hr |
| Sep 10, 6:58 AM CDT | Areal Flood Warning | DMX | Monroe | 12 hr |
| Sep 10, 3:23 PM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.